Due to a bad sinus infection I had last week I was unable to recieve my Remicade infusion last Friday. I instead am getting it THIS Friday. The weather has been crazy and has not helped me at all, I walked into work this morning and it was 13 degrees outside. I used to get infusions every 8 weeks but we had to up it to every 6. It has been just a few days but does anyone else have their symptoms come right back when they know they need an infusion or any med? I've been so tired and most of my joint s are hurting again with no relief from pain medications. I was just wondering if it was common for it to wear off SO quickly. Thanks! I hope your new year is off to a good start!
I don't know if its common, but I could join the club........
I get a pre-warning system though. I have a perpetual P spot on my right knee Its pretty much gone by the morning after my shot stays that way and starts to creep back a day before my next shot. I shoot every 5 days but to make it easy I shoot on days ending in 5 or zero. Needles to say the end of the month can be a "challenge" the extra day in the months with thirty-one days, the ouch AND the P come back...... Should I loose track of time entirely that litle P spot turns bright red saying "hey Dummy you forgot something...."
We are very much the same. I recently had my Remicade infusions bumped from 8 weeks to 6 weeks because it seems that right around week 5 I start having symptoms and no pain meds help. Of course with the winter weather (13 degrees in Chicago this a.m.) I notice a lingering ache, especially in my hands and feet, almost daily. Stress doesn't help either, and who doesn't get stressed around the holidays??
I notice that with my husband who has the PsA. He goes every 6-8 weeks as in the week or 2 leading up to the infusion he is not in good shape. Then a day or two after it, he feels great again.
I also notice the cold weather and sometimes dreary weather, lack of sunlight hurt… but that could be the winter blues as they say…
But to your post, I notice exactly what you are saying with my husband.
I’m in a similar situation. My hands have been giving me a lot of pain, it’s been extending to my wrists and up my arm on occasion. I’m a week late on my infusion but I go this evening so I’m hoping relief is in sight. Does any one else have knee and back pain? I’ve been having a great deal of pain there as well lately.
Knee and back pain here. The right knee has been swollen for about 2 years now.....never goes down and hurts worse than the left. I try to keep limber by walking my dog each day and doing stretches, but some days it just doesn't happen.
I think the remicaid helps. It’s been very effective for my hands, less so for my back and knees.
Thank you all for your responses. I don’t feel as alone anymore. And as far as Remicade being worth it? I couldn’t have made it these last few months without it. It worked on the first infusion. I am hoping that with regular infusions( without getting stupid colds!) it continues to help me.
Let my add… Remicade has changed my husbands life. He also takes weekly methotrexate. His hands and feet were such a mess it was hard to look t them and he couldn’t even use his hands… Thank god for remicade.
I just had my second infusion of Remicade after being off of it for several months. The first infusion helped a bit, but four weeks in I went downhill quickly. I'm hoping this infusion lasts longer. I go every 8 weeks, but will call my rheumy to try to get him to up it to every 6 weeks if things go as they did last time I was on Remi. I'd have 6 good weeks, then go downhill quickly, have one ok week and one really bad week, then Remi and feel better.
Remi definitely was life-changing for me. I hope for the same effects this time around!
I’m starting Remicade soon,after methotrexate,Humira and Enbrel,all I can say is thank goodness for options. Here’s to hoping it gives us relief. Feel better soon.
I also feel the Remicade wearing off. I have had my three loading doses. This is week 5 after the last one. I'm starting to have some discomfort in my lower back, hips, and fingers. The fatigue is beginning to return as well. Supposed to call my rheumy on Monday to let him know how I am doing. He may move the 8 week infusion up to 6 to give me some relief, and also begin to up the dose a bit to hopefully be able to get the full 8 week effect. We are calling the wearing off effect "Remifade" in our house.
I’m happy to report that I had my infusion of remicade last night and I feel better already. I’m supposed to take methotrexate weekly also but I often forget, what’s it supposed to do?
MTX is supposed to help stop your body from making Remicade antibodies (from what I understand). I stopped taking it as I was pretty much unable to function normally for three days after the pills.
I know that’s why I forget to take it.
I have had 4 remicaid infusions and it has been fairly effective. Two weeks after the third one, though, symptoms crept back and with the next infusion schedule 5 weeks out, it was a (VERY) rough stretch. I moved up my 4th infusion by a week and my rheumy strengthened my dose considerably. This flexibility between timing and dosage does seem to be a benefit of this drug -- it's just a matter of finding the right balance and then hoping the efficacy lasts as long into the future as possible.I remain amazed at the lack of predictability with PsA and wonder, when things have gotten bad, how much worse it can get. And while clearly, all of our experiences are different, it does help to contrast and compare as part of the quest for consistency.
I’ve had two infusions of remicade and will have my third in a couple of weeks. I have trie methotrexate, embrel, humira, and symponi. All had some good merits, but stopped working too soon. I hope this one provides relief for a while. I hate the methotrexate. It makes me sick from a few hours after the injection and I stay that way for a couple of days. I read an article about methotrexate not working for PSA. Here is a link. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3397466/. Let me know what you have discovered about meds we take.
I am praying for all who deal with this disease. May 2013 be a good year for us all.
That article is about MTX as monotherapy. Its somewhat redundant in that MTX has NEVER been monotherapy for PsA'
This study primarily studied the effect of MTX on synovitis...... (only a small componenet of PsA) When you rerad the entire study you have to include as did they:
"Several unanswered questions remain. First, treating PsA involves managing all its different components  and also its skin involvement, which responds to MTX. Therefore many patients with PsA may need to receive MTX. Secondly, there is some evidence that MTX may be beneficial when used in combination with biologics in PsA. The Swedish register shows that it increases the time patients remain on treatment . Thirdly, MTX might be effective as part of an intensive treatment strategy alongside other DMARDs. This possibility is currently being evaluated in an ongoing UK trial: Tight Control of Psoriatic Arthritis (TICOPA; NCT01106079). Finally, PsA patients with a rheumatoid-like pattern of disease may respond to MTX. As a consequence, there are justifiable reasons for treating some patients with PsA with MTX, even though there is insufficient evidence for it being a standard treatment for all patients with PsA who need their synovitis to be suppressed."
Failure to take MTX while on certain Biologics can either shorten the life span of their effectiveness or worse in some instances render others less effective (or ineffective) say one is on Symponi fails to take their MTX and moves to Remicade. These two drugs are "cousins" if the failure on one is because of Antibodies, there is high likelihoods that those existent antibodies can effect the other. The same with a number of humanized animal based proeteins.
While we can learn a great deal about our disease from the net, reading, and support boards One should never believe what they have learned is anything more than a knowledge base to understand their disease better and ASK more intelligent questions of folks who have spent 16 years developing their knowledge base. If your doc believes MTX is a part of your treatment plan, then chance are extremly high that the rest of your treatment plan is partially dependent on it.....
Its sort like teaching a kid to eat. They certainly will get nutrition from eating ONLY what they like and never developing a taste for things they don't, but that doesn't mean they will be healthy OR have the necesarry energy to get through a day.....
I believe it does wear off quickly. My rheumy told me I may need carpal tunnel surgery & a few weeks before & a few weeks after I will need to stop the remicade. Plus as others here have already stated you can feel it when it does. I get mine every 6 weeks as well & by week 5 I am feeling the pain. As I have come to affectionately refer to it as my magic juice.
I came to know about this remicade infusion while googling and one question is arising in my mind that is it(remicade infusion) secure, somewhere i read it can lead to serious infection and could lead to death. Thanks for reply in advance.